Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Oct 4, 2016, 3:53 AM EDT. It took effect at Oct 4, 2016, 2:00 PM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2016, 3:53 AM EDT (07:53 UTC)
- In effect from
- Oct 4, 2016, 2:00 PM EDT
- Expired
- Oct 6, 2016, 10:20 AM EDT
- In force
- 44 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
684 WHUS72 KILM 040753 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 353 AM EDT TUE OCT 4 2016 AMZ250-252-254-256-042000- /O.NEW.KILM.SC.Y.0040.161004T1800Z-161006T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 353 AM EDT TUE OCT 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT THURSDAY. * WINDS...NORTHEAST 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REK
7 follow-up statements
686 WHUS72 KILM 041754 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 154 PM EDT TUE OCT 4 2016 ...ADVISORY FOR ELEVATED SEAS THIS WEEK WILL BECOME DANGEROUS LATE IN THE WEEK THROUGH THE WEEKEND DUE TO MATTHEW... AMZ250-252-254-256-050200- /O.CON.KILM.SC.Y.0040.161004T1800Z-161006T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 154 PM EDT TUE OCT 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 8
383 WHUS72 KILM 050440 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1240 AM EDT WED OCT 5 2016 ...ADVISORY FOR ELEVATED SEAS THIS WEEK DUE TO MATTHEW... AMZ250-252-254-256-052000- /O.CON.KILM.SC.Y.0040.000000T0000Z-161006T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1240 AM EDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
746 WHUS72 KILM 051038 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 638 AM EDT WED OCT 5 2016 ...ADVISORY FOR ELEVATED SEAS THIS WEEK DUE TO MATTHEW... AMZ250-252-254-256-052000- /O.EXT.KILM.SC.Y.0040.000000T0000Z-161007T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 638 AM EDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...NORTHEAST 20 TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
023 WHUS72 KILM 051736 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 136 PM EDT WED OCT 5 2016 ...ADVISORY FOR LARGE SEAS DUE TO STRONG NORTHEAST WINDS... AMZ250-252-254-256-061000- /O.CON.KILM.SC.Y.0040.000000T0000Z-161007T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 136 PM EDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 8
643 WHUS72 KILM 060327 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1127 PM EDT WED OCT 5 2016 AMZ250-252-254-256-061200- /O.CON.KILM.SC.Y.0040.000000T0000Z-161007T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1127 PM EDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET...UP TO 8 FT ACROSS THE OUTER WATERS OFF CAPE FEAR AND ROMAIN RESPECTIVELY. DOMINATING PERIODS IN THE 7 TO 8 SECOND RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
660 WHUS72 KILM 060759 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 359 AM EDT THU OCT 6 2016 AMZ250-252-254-256-062000- /O.EXT.KILM.SC.Y.0040.000000T0000Z-161007T2200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 359 AM EDT THU OCT 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
934 WHUS72 KILM 061420 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1020 AM EDT THU OCT 6 2016 ...TROPICAL STORM WATCH IN EFFECT... AMZ250-252-254-256-070230- /O.CAN.KILM.SC.Y.0040.000000T0000Z-161007T2200Z/ /O.NEW.KILM.TR.A.1013.161006T1420Z-000000T0000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1020 AM EDT THU OCT 6 2016 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A TROPICAL STORM WATCH...WHICH IS IN EFFECT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HURRICANE MATTHEW WILL MOVE UP THE COAST OVER THE WEEKEND. IT'S CLOSEST APPROACH TO THE CAPE FEAR REGION WILL BE SATURDAY. THE SYSTEM IS EXPECTED TO PASS BY AT A DISTANCE OF APPROXIMATELY 80 MILES FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 3:26 AM EDT, 27 minutes earlier.
Area forecast discussion, Oct 4, 3:26 AM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 326 AM EDT Tue Oct 4 2016 .SYNOPSIS... High pressure will continue to extend down from the northeast...maintaining dry weather across the area through Wednesday. Powerful hurricane Matthew will move through the Bahamas Wednesday and Thursday, and is forecast to pass quite close to the Carolina coast Friday night through Saturday. Strong winds, heavy rain, and dangerous beach and marine conditions will occur with this forecast track. Matthew should move away from the area early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 300 AM Tuesday...Despite possible impacts from Hurricane Matthew looming on the horizon, we can expect a relatively pleasant day and night as high pressure to the north keeps up a steady northeast flow. Model soundings show dry low levels that will limit precip to a few stray showers scraping the coast. A consensus of guidance has highs of right around 80 for most places, with lows in the lower to mid 60s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 300 AM Tuesday...Northeast flow will continue through the period with high pressure anchored to the north and Hurricane Matthew steadily advancing from the south. Other than an enhanced rip current risk at the beaches, do not expect any dangerous impacts from Matthew for the short term. A dry column on Wednesday will keep convection at bay except for isolated showers grazing the coast. Precip chances increase on Thursday, especially near the coast, as deep layer moisture advects in. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 300 AM Tuesday...Models are coming into much better agreement with forecast of Hurricane Mathew through Fri. Unfortunately, the latest tracks continue with a westward trend and show Mathew hugging the southeast coast Fri through Sat. The Canadian continues to the be the fastest with GFS following behind and then the ECMWF with main effects of strong, possibly hurricane force winds, heavy rain and dangerous surf with possibly devastating coastal impacts. The official forecast track from the National Hurricane Center as of 200 AM Tuesday, has the center of Matthew south of the tip of Cape Fear Saturday aftn. On this current track, the forecast area will remain on the west side of the storm with mainly tropical storm force winds affecting the area The powerful on shore push will continue on the north side of the storm through Fri creating increasingly dangerous surf conditions. Overall, if current forecast track holds, expect the coastal impacts to be followed by pounding rain and increased flooding potential plus strong storm force winds across the area through much of Fri and Saturday. The faster GFS solution dries Mathew out faster with a deep dry northerly flow and increased subsidence on the back end of the storm as it lifts off to the north to northeast later on Sunday through Monday. Uncertainty remains with the track and intensity of Matthew, and we will need to continue to closely monitor this system. Overall forecast will be , with isolated showers possible along the coast each day, with the potential for widespread rainfall towards the weekend as a result of Matthew. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... As of 06Z...Expect mainly VFR conditions through the TAF period as high pressure ridges down the coast. East to northeast winds will remain light and variable through the period but will begin to increase and become gusty overnight Wed as the gradient tightens between Hurricane Mathew in the Bahamas and high pressure extending down into the Carolinas from the north. EXTENDED OUTLOOK...VFR. Increasing chances for showers coastal terminals Thurs. Reduced flight restrictions due to low clouds/rain/breezy and gusty winds are possible Friday through Saturday as Hurricane Matthew tracks along or near the Southeast U.S. coast. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 300 AM Tuesday...A tightening gradient between high pressure to the north and Hurricane Matthew well to the south has prompted the issuance of a Small Craft Advisory for this afternoon and tonight. Winds and seas will gradually increase through the period, with NE winds gusting up to around 25 kts starting this afternoon and seas building up to 4 to 6 ft tonight. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 300 AM Tuesday...Expect small craft advisory criteria to be met through the short term as marine conditions gradually deteriorate in advance of Hurricane Matthew. NE winds will increase to 20 to 25 kts early in the period with seas building as high as 7 to 9 ft Thursday night. LONG TERM /FRIDAY THROUGH SATURDAY/... As of 300 AM Tuesday...Hurricane Mathew will affect the Carolina coastal waters Friday through Saturday. Initially the strong on shore push of E-NE winds on Friday will come around to a more northerly direction through Saturday as storm moves over or near the coastal waters from south to north. Should see at least tropical storm conditions Friday into Saturday with current official NHC forecast. Expect seas to increase to 7 to 15 ft on Friday with increasing on shore winds and large swells reaching the waters from the south out ahead of Mathew. There is still uncertainty in the track and intensity of Hurricane Matthew. Therefore continue to monitor the forecast closely for updates. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...REK SHORT TERM...REK LONG TERM...RGZ AVIATION...RGZ
Hazardous weather outlook, Oct 3, 9:57 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 957 PM EDT MON OCT 3 2016 NCZ087-096-SCZ017-023-024-032-033-039-041100- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 957 PM EDT MON OCT 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HURRICANE MATTHEW IS FORECAST TO MOVE QUITE NEAR THE COAST OF SOUTH AND NORTH CAROLINA SATURDAY. ALTHOUGH THE WORST CONDITIONS SHOULD REMAIN EAST, HEAVY RAIN AND STRONG WINDS MAY DEVELOP. STAY UPDATED WITH THE LATEST FORECASTS ON HURRICANE MATTHEW THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-041100- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 957 PM EDT MON OCT 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HURRICANE MATTHEW IS FORECAST TO MOVE QUITE NEAR THE COAST OF SOUTH AND NORTH CAROLINA SATURDAY. WINDS SHOULD STEADILY INCREASE TO 25 KNOTS AHEAD OF THE STORM THURSDAY AND FRIDAY, WITH SEA HEIGHTS BUILDING OVER 10 FEET BY THURSDAY NIGHT. WINDS COULD REACH HURRICANE FORCE SATURDAY. THIS IS LIKELY TO BE A HIGH IMPACT MARINE WEATHER EVENT EVEN IF THE STORM'S CENTER MISSES THE COASTAL WATERS. MARINERS SHOULD KEEP UP WITH THE LATEST FORECASTS ON HURRICANE MATTHEW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-105>110-SCZ053>056-041100- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 957 PM EDT MON OCT 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HURRICANE MATTHEW IS FORECAST TO MOVE QUITE NEAR THE COAST OF SOUTH AND NORTH CAROLINA SATURDAY. DAMAGING WINDS, FLOODING RAINFALL, AND STORM SURGE FLOODING MAY DEVELOP. STAY UPDATED WITH THE LATEST FORECASTS ON HURRICANE MATTHEW THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:06 AM EDT | River Flood Warning | ILM | Robeson | 9 hr |
| Oct 4, 4:57 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 51 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.